Flood, Jackson
- When
- March 6, 9:00 AM CST to March 12, 6:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Minor flooding of the Big Muddy River occurred. 58 feet during the evening of the 9th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Big Muddy River occurred. At Murphysboro, where flood stage is 16 feet, the river crested at 19.58 feet during the evening of the 9th. This resulted in minor flooding of some bottomland along the river, mostly woods and fields. No damage occurred. The high water levels were due partly to backwater from the Mississippi River, which was also running near flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 6, 2:00 AM CST, 7 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CST SAT MAR 6 2004 .DISCUSSION... 00Z MODELS OFFER LITTLE CHANGE IN FORECAST. NEAR TERM CHALLENGE WL BE CLEAR-OUT OF CLOUDS THAT NOW EXTEND AS FAR WEST AS WRN MO. BOTH MOS AND TIME/HEIGHT CROSS SECTIONS SHOW IT CLEARING BY THIS PM...EVEN IN THE EAST...AS UPR WAVE RACES UP OH VALLEY AND UPR RIDGE BUILDS IN ITS WAKE. AFTER THAT BASIC NW FLOW PATTERN DEVELOPS AND KEEPS SYSTEMS...OR AT LEAST UPPER PERTURBATIONS...RACING THRU EVERY 6-12 HRS. THE MAIN EFFECTS WL BE NORTH AND EAST WHERE THERE WL BE MORE CLOUDINESS AND A SMALL CHC PCPN...WITH THE OPPOSITE FURTHER SOUTH AND WEST. THIS WL LIKEWISE CREATE A MID RANGE FORECAST WHERE THE TEMP GRADIENT IS GREATER THAN NORMAL FROM WRN PTNS TO ERN PTNS OF THE FA. NONE OF THE AFOREMENTIONED IS ANY CHANGE FROM THE GOING FORECAST INCLUDING THE PCPN CHANCES AND TIMING...NAMELY NORTH AND EAST. ALSO MODELS GIVE NO COMPELLING REASON TO CHANGE PCPN FORECAST OF SLGT CHC R OR S TUE NIGHT WITH MOST SURFACE TEMPS IN M-U30S...SO WELL KEEP THAT GOING TOO. LONG TERM PCPN CHANCES LOOK THE SAME TOO AND HAVE ADJUSTED TEMPS TO REFLECT LATEST MEX GUIDANCE. NEAR TERM MOS MAV IS MORE CONSISTENT EXCEPT FOR THE FIRST PERIOD...SO WE MOVE FROM FWC 1ST PERIOD TO MAV QUICKLY THEREAFTER. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST SAT MAR 6 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-071100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 500 AM CST SAT MAR 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT FLOODING IS EXPECTED ON THE ST. FRANCIS AND BIG MUDDY RIVERS. SEE THE LATEST RIVER STATEMENTS / SDFFLSPAH / FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIVER FLOODING IS EXPECTED TO CONTINUE ON THE BIG MUDDY RIVER. SEE THE LATEST RIVER STATEMENTS / SDFFLSPAH / FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386993.